Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 36, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 25, 2019, 10:09 AM CDT for Clay County, Richland County, Illinois. It took effect at Apr 25, 2019, 8:12 PM CDT. It was in force for 71 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2019, 10:09 AM CDT (15:09 UTC)
- In effect from
- Apr 25, 2019, 8:12 PM CDT
- Expired
- Apr 28, 2019, 7:27 PM CDT
- In force
- 71 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.96 ft at Apr 27, 2019, 7:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
915
WGUS43 KILX 251509
FLWILX
Flood Warning
National Weather Service Lincoln IL
1009 AM CDT Thu Apr 25 2019
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-260509-
/O.NEW.KILX.FL.W.0036.190426T0112Z-190429T0100Z/
/CLAI2.1.ER.190426T0112Z.190427T0600Z.190428T1900Z.NO/
1009 AM CDT Thu Apr 25 2019
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From this evening until Sunday evening.
* At 945 AM Thursday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 19.4 feet by early Saturday morning.The river will
fall below flood stage by Sunday afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 17.7 Thu 10 AM 18.8 19.4 18.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
JRP8 follow-up statements
816
WGUS83 KILX 260207
FLSILX
Flood Statement
National Weather Service Lincoln IL
907 PM CDT Thu Apr 25 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-261607-
/O.CON.KILX.FL.W.0036.000000T0000Z-190429T0100Z/
/CLAI2.1.ER.190425T2145Z.190427T0000Z.190428T1900Z.NO/
907 PM CDT Thu Apr 25 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Sunday evening.
* At 845 PM Thursday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by
early Saturday morning. The river will fall below flood stage
Sunday afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 18.6 Thu 9 PM 19.2 19.6 18.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
25124
WGUS83 KILX 260933
FLSILX
Flood Statement
National Weather Service Lincoln IL
433 AM CDT Fri Apr 26 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-262332-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190428T1708Z/
/CLAI2.1.ER.190425T2145Z.190427T0000Z.190428T1108Z.NO/
433 AM CDT Fri Apr 26 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Sunday afternoon.
* At 345 AM Friday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by
early tomorrow morning. The river will fall below flood stage
Sunday morning.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 19.2 Fri 4 AM 19.5 17.9 15.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
JRP134
WGUS83 KILX 261427
FLSILX
Flood Statement
National Weather Service Lincoln IL
927 AM CDT Fri Apr 26 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-270426-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190428T1434Z/
/CLAI2.1.ER.190425T2145Z.190426T1800Z.190428T0834Z.NO/
927 AM CDT Fri Apr 26 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Sunday morning.
* At 845 AM Friday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by this
evening. The river will fall below flood stage early Sunday
morning.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 19.4 Fri 9 AM 19.4 17.6 15.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
JRP704
WGUS83 KILX 270115
FLSILX
Flood Statement
National Weather Service Lincoln IL
815 PM CDT Fri Apr 26 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-271515-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190428T2308Z/
/CLAI2.1.ER.190425T2145Z.190427T0600Z.190428T1708Z.NO/
815 PM CDT Fri Apr 26 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Sunday evening.
* At 745 PM Friday the stage was 19.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.8 feet by
early tomorrow morning. The river will fall below flood stage
Sunday afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 19.7 Fri 8 PM 19.8 18.6 15.8
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
25026
WGUS83 KILX 271519
FLSILX
Flood Statement
National Weather Service Lincoln IL
1019 AM CDT Sat Apr 27 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-280519-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190501T0000Z/
/CLAI2.1.ER.190425T2145Z.190427T1245Z.190430T1800Z.NO/
1019 AM CDT Sat Apr 27 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday evening.
* At 945 AM Saturday the stage was 19.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 19.9 Sat 10 AM 19.8 19.5 18.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
JRP569
WGUS83 KILX 280107
FLSILX
Flood Statement
National Weather Service Lincoln IL
807 PM CDT Sat Apr 27 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-281506-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190430T2248Z/
/CLAI2.1.ER.190425T2145Z.190427T1245Z.190430T1648Z.NO/
807 PM CDT Sat Apr 27 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday afternoon.
* At 745 PM Saturday the stage was 19.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday morning.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 19.8 Sat 8 PM 19.7 19.4 18.4
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
25577
WGUS83 KILX 281501
FLSILX
Flood Statement
National Weather Service Lincoln IL
1001 AM CDT Sun Apr 28 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-290501-
/O.EXT.KILX.FL.W.0036.000000T0000Z-190429T1200Z/
/CLAI2.1.ER.190425T2145Z.190427T1245Z.190429T0600Z.NO/
1001 AM CDT Sun Apr 28 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Monday morning.
* At 945 AM Sunday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 19.1 Sun 10 AM 17.5 15.4 14.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
EJL438
WGUS83 KILX 290027
FLSILX
Flood Statement
National Weather Service Lincoln IL
727 PM CDT Sun Apr 28 2019
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-290057-
/O.CAN.KILX.FL.W.0036.000000T0000Z-190429T1200Z/
/CLAI2.1.ER.190425T2145Z.190427T1245Z.190428T2245Z.NO/
727 PM CDT Sun Apr 28 2019
The Flood Warning is cancelled for
The Little Wabash River below Clay City.
* At 645 PM Sunday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 545 PM Sunday.
* Forecast...The river will continue to fall to 14.0 feet by Tuesday
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 17.8 Sun 7 PM 16.0 14.0 12.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
JRPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:22 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 25, 6:22 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 622 AM CDT Thu Apr 25 2019 .SHORT TERM...(Today and tonight) ISSUED AT 316 AM CDT Thu Apr 25 2019 Main issue with the forecast through the morning will be the impact of fog over the next few hours, through the morning commute. Although not covering the entire CWA, this will reach locations in west central and southern Illinois. Some sites around the region are reporting reduced visby's as low as 1/4 mile. A Dense Fog Advisory was issued for the morning, through 15z for locations along and southwest of a Rushville to Terre Haute line. The only other change to the forecast was with PoPs through the morning and during the day. The band of showers that has persisted just north of the stationary boundary will pick up again this morning and afternoon, as another wave slides into the area from the southwest. A larger Low pressure system will progress through Canada, swinging a cold front through the Midwest Thursday night. This will finally move the stalled out boundary to the east, giving southeast Illinois a break from the steady rainfall. Temperatures will increase today as breaks in clouds will allow sunshine to aid in diurnal heating across the Midwest. Behind the front, cooler temps and stronger northwesterly winds will increase to end the week. .LONG TERM...(Friday through Wednesday) ISSUED AT 316 AM CDT Thu Apr 25 2019 Dry conditions will return to end the week, as higher pressure shifts into the southeast US. This will erode quickly, as the next weather producing system slides out of the northern Rockies and moves toward the Midwest this weekend. Models are indicating that the system will slide through northern Illinois, with the chance of snow along the Illinois Wisconsin border as temps will be much colder than central Illinois. Rainfall will remain the main precip type through central and southeast Illinois. Although this system does not look to bring heavy rainfall, more rain on already over- saturated soils will create potential for ponding of water. Behind this system, cooler temps will hold into the start of next week, before another warm up mid-week. High pressure will shift back into the Midwest Sunday, bringing a dry period for about a day...before, you guessed it...more rainfall. Another stronger system is projected to slide through the region mid-week, more details will come as this gets closer. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 622 AM CDT Thu Apr 25 2019 Tricky forecast in the short term. Currently have ceilings near or below 500 feet from KBMI-KIJX southward, though the thickest fog is just south of the TAF sites. Areas further north have been seeing a stratus/fog deck trying to advect northeast, but has not quite reached KPIA yet. Fog will be eroding over the next few hours, but ceilings will be slower to lift. Will only have KPIA at VFR levels by 18Z, with other sites improving to MVFR by late morning. Any wholesale lifting of ceilings will likely wait for the passage of a front this evening, at which time the light/ variable winds will become northwest 10-15 knots and gusty. && .ILX WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM CDT this morning for ILZ040- 047>052-061-066>068-071>073. && SHORT TERM...Baker LONG TERM...Baker AVIATION...Geelhart
Hazardous weather outlook, Apr 25, 6:02 AM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 602 AM CDT Thu Apr 25 2019 ILZ027>031-036-037-041-261115- Fulton-Knox-Marshall-Mason-Peoria-Stark-Tazewell-Woodford- 602 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TODAY AND TONIGHT... Areas of fog will occur early this morning. Some of the fog may be locally dense south of I-74. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Several periods of rain are expected through the middle of next week. Rainfall of a couple inches or more is likely during this time, which may result in some renewed rises on area rivers. Minor flooding will continue along the Illinois River from near Havana downstream for several more days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ILZ040-047>052-261115- Cass-Christian-Menard-Morgan-Sangamon-Schuyler-Scott- 602 AM CDT Thu Apr 25 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Areas of fog, dense at times, will occur into mid morning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Several periods of rain are expected through the middle of next week. Rainfall of a couple inches or more is likely during this time, which may result in some renewed rises on area rivers. Flooding will continue along the Illinois River for several more days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ILZ038-042>046-053-261115- Champaign-De Witt-Logan-Macon-McLean-Piatt-Vermilion- 602 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Several periods of rain are expected through the middle of next week. Rainfall of up to a couple inches is likely during this time, which may result in some renewed rises on area rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ILZ054>057-062-063-261115- Clark-Coles-Cumberland-Douglas-Edgar-Moultrie- 602 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of east central Illinois. .DAY ONE...TODAY AND TONIGHT... Patchy fog, locally dense, will occur early this morning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Several periods of rain are expected through the middle of next week. Rainfall of up to a couple inches is likely during this time, which may result in some renewed rises on area rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ILZ061-066>068-071>073-261115- Clay-Crawford-Effingham-Jasper-Lawrence-Richland-Shelby- 602 AM CDT Thu Apr 25 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Areas of dense fog will occur through mid morning. Expect periodic rain through tonight, which may accumulate up to an inch south of I-70. Some ponding of water may occur in poor drainage areas. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Several periods of rain are expected through the middle of next week, with another inch or more possible. Minor flooding will linger along the Wabash River into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Geelhart
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:47 AM CDT | Dense Fog Advisory | ILX | Cass, Christian, Clay, Crawford, Effingham, Jasper and 8 more | 8 hr |
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.